Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: SSRI/SNRI Withdrawal Help sly

Posted by IsoM on August 20, 2002, at 12:10:09

In reply to Thanks everyone for your help!, posted by sly on August 20, 2002, at 8:11:48

Sly, I've written about withdrawal help a number of times before but no one's made an answering comment, or said they ever thought it worth the try, so I've become cynical about telling anyone. But I'll try again.

When I stopped Luvox, I tapered off *very* slowly but still had a horrible time. It took months after stopping completely before the symptoms left. So when I later stopped Paxil, I anticipated another bad period. I had no idea how bad it would be. I was literally bed-ridden most of two months as movement of any sort made things unbearable. I had nausea, vertigo & dizziness (there's a bit of difference between the two), brain zaps (up to 5 or 6 a minute, I timed them), & general severe malaise.

Even four months after stopping completely, the symptoms hadn't completely left but remained at a low, constant level. I ended up adding 5 mg Paxil back to my Celexa to lessen the problems.

About a year later, I started adrafinil to see if it would help me with other problems. It did nicely. A few weeks after starting adrafinil, I ran out of my Paxil & didn't want to go downtown to pick up the refill that day. I thought I could bear one day of feeling horrible. But to my surprise, I felt fine the next day, so I let my refill go another day. My withdrawal symptoms never returned - not the slightest twinge!

Talking with a pharmacist in town, he thought my response interesting. Seeing the difficulty that most have coming off Effexor, Paxil, & Luvox, he suggested that it would be a good thing to let people know about. He was going to mention it to others.

When I ran out of adrafinil (from overseas), I expected the withdrawal symptoms to return but they never did. It seemed that adrafinil "fixed" whatever was wrong with my brain chemistry. I now take modafinil (Provigil in USA & Alertec in Canada) instead as I believe it superior to adrafinil.

Why not ask your doctor if you can have a (at least short-term) prescription for modafinil to help tide you over your tapering off? You may find that it has surprising benefits. It's done wonders for anhedonia & motivation too.


Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:IsoM thread:13781
URL: http://www.dr-bob.org/babble/20020814/msgs/117106.html